Mania following addition of hydroxytryptophan to monoamine oxidase inhibitor.

Gen Hosp Psychiatry. 2012 Jan-Feb;34(1):102.e13-4. Epub  2011 Oct 2.

Source

Department of Psychiatry, University of Minnesota, Minneapolis, MN, USA. jose.pardo@va.gov

Abstract

This case report highlights the risk of nutritional supplements and misinformation obtained from the internet particularly for those on monamine oxdiase inhibitors (MAOIs). Despite sophisticated medical knowledge, this patient, who was taking an MOAI and complying with a tyramine-free diet, used a supplement of hydroxytryptophan that along with the MAOI appears to have precipitated mania, despite no personal or familial history of bipolar disorder.

Published by Elsevier Inc.

PMID:
21963353
[PubMed – indexed for MEDLINE]
PMCID:
PMC3253963
[Available on 2013/1/1]
Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Up ↑

%d bloggers like this: